Alert archive / Nebraska / River Flood Warnings in 2015
River Flood Warning 34, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 11, 2015, 8:43 AM CDT for Lancaster County, Nebraska. It took effect at Jun 11, 2015, 12:20 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2015, 8:43 AM CDT (13:43 UTC)
- In effect from
- Jun 11, 2015, 12:20 PM CDT
- Expired
- Jun 12, 2015, 2:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek at Roca (ROCN1). The gauge peaked at 18.90 ft at Jun 11, 2015, 12:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 21.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06803000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:23 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 11, 6:23 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
623 AM CDT THU JUN 11 2015
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 345 AM CDT THU JUN 11 2015
FORECAST CONCERNS WILL BE ONGOING THUNDERSTORMS...HEAVY RAIN AND
SEVERE WEATHER POTENTIAL...THEN DECREASING COVERAGE OF
STORMS/SHOWERS TONIGHT.
A PARADE OF SHORT WAVES WERE NOTED ON THE WATER VAPOR SATELLITE
IMAGERY WITH THE REMNANTS OF BLANCA AND ABUNDANT MOISTURE FROM
NEBRASKA WEST TO SOUTHERN CALIFORNIA. 4 TO 8 DEG C H7 DEWPOINTS
WERE COMMON OVER A LARGE AREA. THE 00Z OAX SOUNDING HAD 1.53 PWAT
WITH INSTABILITY AT 3300J/KG. THUNDERSTORMS ERUPTED NEAR THE FRONT
WEDNESDAY AFTERNOON AND ALSO ACROSS WESTERN AND CENTRAL NEBRASKA.
OVERNIGHT THESE STORMS CONTINUED TO DEVELOP AND PER THE RECENT
WSR-88D RADAR STRETCHED FROM SOUTHERN MN THROUGH EASTERN NEBRASKA
AND IOWA INTO NORTHWEST MISSOURI AND EASTERN KANSAS. ADDITIONAL
STORMS WERE LOCATED TO THE WEST OVER PARTS OF CENTRAL AND WESTERN
NEBRASKA.
THE OPERATIONAL MODELS WERE TOO FAR NORTH WITH THE HEAVY
RAIN OVERNIGHT SAVE FOR THE 00Z NCEP HRRR WHICH WAS A BIT FARTHER
SOUTH...BUT STILL LACKED THE STORMS FARTHER SOUTH MORE INTO KS.
THE STORMS IN WESTERN NEBRASKA SHOULD TRACK FARTHER NORTH
COMPARED TO THE AREA WITH RAIN THAT FELL OVER THE LAST 12HRS.
UPPER LEVEL SUPPORT WITH THE RIGHT REAR ENTRANCE OF THE JET
CONTINUES THROUGH 18Z IN NORTHEAST NEBRASKA. THE BEST OMEGA IS
OVER THE AREA EARLY THIS MORNING...THEN SHIFTS TOWARD SOUTHERN
MINNESOTA TOWARD 18Z...BUT LINGERS IN SOUTHWEST IOWA THROUGH 00Z.
THE H7 WARM AIR ADVECTION OVER CENTRAL NEBRASKA CONTINUES IN
EASTERN NEBRASKA THIS MORNING...THEN SHIFTS MORE INTO IOWA THIS
AFTERNOON. THE ATMOSPHERE REMAINS VERY MOIST WITH 1.5 TO 2.0
INCHES OF PWAT. THE LOW LEVEL JET OF 40 TO 50 KTS WHICH HAS AIDED
CONVECTION OVERNIGHT CONTINUES THIS MORNING...BUT SHIFTS INTO
WESTERN IOWA. WILL MAINTAIN HIGH POPS THIS MORNING AND THEN TREND
HIGHER POPS WITH THE DEFORMATION BAND AND ALONG THE FRONT THIS
AFTERNOON...GRADUALLY LOWERING SHOWER CHANCES THROUGH THE
EVENING.
THIS AFTERNOON...WILL NEED TO WATCH SOUTHEAST NEBRASKA/SOUTHWEST
IOWA ALONG THE FRONT AS INSTABILITY INCREASES TO 2000-3000 J/KG AND
THERE IS A SLIGHT CHANCE/ENHANCED RISK FOR SEVERE WEATHER IN THE
SOUTHEAST PART OF THE FORECAST AREA.
DRIER AIR ARRIVES FOR FRIDAY WITH THE COLD FRONT SLIPPING SOUTH
TOWARD SOUTHERN KANSAS. THE NEXT SHORTWAVE LIFTS NORTH ACROSS
KANSAS AND INTO NEBRASKA FRIDAY NIGHT AND SATURDAY. THIS WILL
RETURN SCATTERED THUNDERSTORMS TO THE AREA.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 345 AM CDT THU JUN 11 2015
SCATTERED THUNDERSTORMS WILL BE ONGOING SATURDAY NIGHT WITH SPOTTY
STORMS SUNDAY AND MONDAY. TEMPERATURES SHOULD BE CLOSE TO NORMAL
FROM THE UPPER 70S TO THE MID 80S.
&&
.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 616 AM CDT THU JUN 11 2015
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST DURING
THE MORNING ACROSS EASTERN NEBRASKA. THUNDER IS MOST LIKELY AT
KOMA AND KLNK THROUGH ABOUT 15Z...WHILE KOFK SHOULD JUST SEE
SHOWERS. IFR CIGS WILL ACCOMPANY THE RAIN THIS MORNING...WITH
IMPROVING CONDITIONS BY 18Z WHEN CIGS SHOULD LIFT TO VFR NEAR
FL040. THERE IS A SMALL CHANCE MORE THUNDERSTORMS WILL DEVELOP
BETWEEN 21Z AND 00Z NEAR KLNK AND KOMA...BUT THOSE SHOULD STAY
SOUTH OF TAF SITES. OTHERWISE LIGHT EAST OR SOUTHEAST WINDS EARLY
SHOULD TURN TO THE NORTHWEST AT 15 TO 20KT BY 18Z...THEN SETTLE
BACK TO LESS THAN 10K AFTER 00Z. VFR CONDITIONS SHOULD THEN
PREVAIL THROUGH THE END OF THE TAF PERIOD...BUT THERE ARE SOME
INDICATIONS MVFR CIGS/VSBYS COULD DEVELOP AFTER 10Z AT ALL SITES.
&&
.HYDROLOGY...
ISSUED AT 345 AM CDT THU JUN 11 2015
WILL LET THE CURRENT FFA REMAIN INTO EFFECT THIS MORNING WITH 1
TO 3 INCHES OF RAIN IN SEVERAL SPOTS AND MATCHED UP WITH FSD/DMX
WITH OUR IOWA COUNTIES FOR THUNDERSTORM ACTIVITY EXPECTED THIS
MORNING. CONVECTION CONTINUES...HOWEVER THE BETTER MORE WIDESPREAD
RAINFALL RATES SHIFTING INTO IOWA. RAINFALL RATES ARE BEGINNING TO
INCREASE FOR PARTS OF NORTHEAST NEBRASKA WITH THIS DEVELOPING AREA
OF STORMS. AS MENTIONED ABOVE...THERE IS ABUNDANT MOISTURE
AVAILABLE WITH CONTINUED SUPPORT FOR NEW STORM DEVELOPMENT THIS
MORNING AND THIS AFTERNOON FOR DIFFERENT PARTS OF THE FORECAST
AREA. THESE STORMS WILL EFFICIENT RAIN PRODUCERS CAPABLE OF HEAVY
RAIN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ050>053-
065>068-078-088>093.
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ043-055-
056-069-079-080-090-091.
&&
SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...DERGAN
HYDROLOGY...ZAPOTOCNYHazardous weather outlook, Jun 11, 5:36 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 536 AM CDT THU JUN 11 2015 IAZ043-055-056-069-079-080-090-091-NEZ050>053-065>068-078-088>093- 120045- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 536 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING WITH THE MORE WIDESPREAD AREA LIFTING NORTHEAST AND EAST WITH TIME ACROSS THE AREA. THIS AFTERNOON...STORMS RE-DEVELOP OVER EAST CENTRAL NEBRASKA AND WESTERN IOWA AHEAD OF AND ALONG THE COLD FRONT. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN THE PRIMARY HAZARDS. LATER THIS EVENING THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL SHIFT EAST OUT OF THE AREA INTO MISSOURI AND FARTHER INTO IOWA. A FLASH FLOOD WATCH REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN FRIDAY NIGHT AND SATURDAY AND ON A SPOTTY BASIS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATER THIS AFTERNOON AND EARLY THIS EVENING. NEZ011-012-015>018-030>034-042>045-120045- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 536 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING WITH THE MORE WIDESPREAD AREA LIFTING NORTHEAST AND EAST THROUGH THE AFTERNOON. HEAVY DOWNPOURS OF RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN SATURDAY AND ON A SPOTTY BASIS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ZAPOTOCNY
In the hours before
Local storm report, Jun 11, 8:33 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 AM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HEAVY RAIN BENNET 40.68N 96.51W
06/11/2015 M3.25 INCH LANCASTER NE TRAINED SPOTTER
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:02 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 43 min |
| Jun 10, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 31 min |
| Jun 10, 8:32 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 28 min |
| Jun 10, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 35 min |
| Jun 10, 8:59 PM CDT | Special Weather Statement | OAX | Colfax, Stanton | 46 min |
| Jun 10, 9:07 PM CDT | Special Weather Statement | OAX | Butler, Seward | 53 min |
| Jun 10, 9:23 PM CDT | Special Weather Statement | OAX | Cuming, Dodge, Thurston | 52 min |
| Jun 10, 9:31 PM CDT | Special Weather Statement | OAX | Thurston | 29 min |
| Jun 10, 10:02 PM CDT | Areal Flood Advisory | OAX | Seward | 3 hr |
| Jun 10, 10:06 PM CDT | Special Weather Statement | OAX | Burt, Thurston, Washington | 24 min |
| Jun 10, 10:12 PM CDT | Special Weather Statement | OAX | Saline | 33 min |
| Jun 10, 10:14 PM CDT | Special Weather Statement | OAX | Lancaster | 46 min |
| Jun 10, 10:18 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Jun 10, 10:35 PM CDT | Flash Flood Watch | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 13 hr |
| Jun 11, 1:02 AM CDT | Areal Flood Warning | OAX | Butler, Lancaster, Saline, Seward | 3 hr |
| Jun 11, 1:42 AM CDT | River Flood Warning | OAX | Gage | 50 hr |
| Jun 11, 1:42 AM CDT | River Flood Warning | OAX | Seward | 64 hr |
| Jun 11, 1:42 AM CDT | River Flood Warning | OAX | Saline | 4 days |
| Jun 11, 1:52 AM CDT | River Flood Warning | OAX | Saunders | 44 hr |
| Jun 11, 1:52 AM CDT | River Flood Warning | OAX | Cass | 42 hr |
| Jun 11, 1:52 AM CDT | River Flood Warning | OAX | Saunders | 60 hr |
| Jun 11, 7:39 AM CDT | Areal Flood Advisory | OAX | Lancaster | 111 min |
| Jun 11, 9:49 AM CDT | River Flood Warning | OAX | Nemaha | 41 hr |
| Jun 11, 10:05 AM CDT | River Flood Warning | OAX | Otoe | 71 hr |
| Jun 11, 10:05 AM CDT | River Flood Warning | OAX | Nemaha | 4 days |
| Jun 11, 10:05 AM CDT | River Flood Warning | OAX | Richardson | 5 days |
| Jun 11, 11:56 AM CDT | Flash Flood Watch | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe and 4 more | 7 hr |
| Jun 11, 2:15 PM CDT | Special Weather Statement | OAX | Gage | 30 min |
| Jun 11, 2:32 PM CDT | Special Weather Statement | OAX | Gage | 43 min |
| Jun 11, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson | 33 min |
| Jun 11, 3:08 PM CDT | Special Weather Statement | OAX | Cass | 52 min |
| Jun 11, 3:27 PM CDT | Flash Flood Warning | OAX | Otoe | 3 hr |
| Jun 11, 3:37 PM CDT | Special Weather Statement | OAX | Richardson | 23 min |
| Jun 11, 4:49 PM CDT | Tornado Warning | OAX | Gage, Johnson, Pawnee | 26 min |
| Jun 11, 5:09 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 22 min |
| Jun 11, 5:57 PM CDT | Special Weather Statement | OAX | Richardson | 33 min |
| Jun 11, 9:36 AM CDT | Areal Flood Advisory | OAX | Fremont, Page | 3 hr |
| Jun 11, 9:52 AM CDT | River Flood Warning | OAX | Montgomery | 66 hr |
| Jun 11, 9:52 AM CDT | River Flood Warning | OAX | Fremont | 4 days |
| Jun 11, 9:52 AM CDT | River Flood Warning | OAX | Pottawattamie | 38 hr |
| Jun 11, 9:52 AM CDT | River Flood Warning | OAX | Fremont | 54 hr |
| Jun 11, 12:13 PM CDT | River Flood Warning | OAX | Page | 33 hr |
| Jun 11, 3:10 PM CDT | Flash Flood Warning | OAX | Fremont, Page | 3 hr |
| Jun 11, 3:27 PM CDT | Special Weather Statement | OAX | Fremont | 33 min |
| Jun 11, 3:34 PM CDT | Tornado Warning | OAX | Fremont, Page | 26 min |
| Jun 11, 3:49 PM CDT | River Flood Warning | OAX | Fremont | 7 days |
| Jun 11, 3:49 PM CDT | River Flood Warning | OAX | Fremont | 7 days |
| Jun 11, 4:00 PM CDT | Special Weather Statement | OAX | Page | 45 min |
| Jun 11, 4:16 PM CDT | Severe Thunderstorm Warning | OAX | Page | 29 min |
| Jun 11, 5:53 PM CDT | Special Weather Statement | OAX | Page | 37 min |
Nearby
River Flood Warnings in Nebraska, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.